Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 43, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 25, 2008, 8:12 PM MST for Pima County, Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2008, 8:12 PM MST (03:12 UTC)
- Expired
- Jul 25, 2008, 10:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 72 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 260312
FFWTWC
AZC019-021-260515-
/O.NEW.KTWC.FF.W.0043.080726T0312Z-080726T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
812 PM MST FRI JUL 25 2008
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...ORO VALLEY...MARANA...
SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 1015 PM MST
* AT 802 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF ORO VALLEY TO 8 MILES SOUTHWEST OF ORO VALLEY MOVING
WEST AT 10 TO 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SADDLEBROOKE...ORACLE JUNCTION...DOVE MOUNTAIN...PICTURE ROCKS AND
RED ROCK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3260 11080 3250 11080 3237 11093 3225 11098
3235 11131 3258 11133
$$
WEATHER.GOV/TUCSON3 follow-up statements
000
WGUS75 KTWC 260354
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
854 PM MST FRI JUL 25 2008
AZC019-021-260515-
/O.CON.KTWC.FF.W.0043.000000T0000Z-080726T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
854 PM MST FRI JUL 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MST FOR
SOUTH CENTRAL PINAL AND NORTHEASTERN PIMA COUNTIES...
AT 845 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
OVER CATALINA MOVING SLOWLY NORTH. ONE RAIN GAGE IN ORO VALLEY NEAR
SUN CITY REPORTED 1.97 INCHES IN 45 MINUTES WHILE THE GAGE IN THE
CATALINA STATE PARK REPORTED 1.47 INCHES IN 50 MINUTES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SADDLEBROOKE...ORACLE JUNCTION AND BIOSPHERE 2.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3260 11080 3250 11080 3237 11093 3225 11098
3235 11131 3258 11133
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 260455
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
955 PM MST FRI JUL 25 2008
AZC019-021-260515-
/O.CON.KTWC.FF.W.0043.000000T0000Z-080726T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
955 PM MST FRI JUL 25 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MST FOR
SOUTH CENTRAL PINAL AND NORTHEASTERN PIMA COUNTIES...
AT 940 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAINFALL OVER CATALINA NORTH TO
SADDLEBROOKE AND BIOSPHERE 2. RAIN HAS ENDED ACROSS ORO
VALLEY...MARANA AND THE UNINCORPORATED AREAS OF NORTHWEST TUCSON.
THE HEAVIEST RAIN THIS EVENING...UP TO TWO INCHES...OCCURRED IN ORO
VALLEY AND CATALINA. FLOW IN BIG WASH AND THE CANADA DEL ORO WASH
WILL CONTINUE TO WORK DOWNSTREAM TOWARD THE LOW WATER CROSSINGS ON
OVERTON ROAD AND LA CHOLLA BOULEVARD. ELSEWHERE...WATER LEVELS IN
WASHES AND LOW WATER CROSSINGS WILL CONTINUE TO RECEDE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SADDLEBROOKE...RED ROCK...ORACLE JUNCTION...DOVE MOUNTAIN...CATALINA
AND BIOSPHERE 2.
LAT...LON 3260 11080 3250 11080 3237 11093 3225 11098
3235 11131 3258 11133
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 260516
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1016 PM MST FRI JUL 25 2008
AZC019-021-260525-
/O.EXP.KTWC.FF.W.0043.000000T0000Z-080726T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
1016 PM MST FRI JUL 25 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL PINAL AND
NORTHEASTERN PIMA COUNTIES...
THE THREAT OF FLASH FLOODING IS OVER. HOWEVER...EXPECT WATER TO
CONTINUE TO FLOW DOWN THE CANADA DEL ORO WASH AND AFFECT THE LOW
WATER CROSSINGS AT OVERTON ROAD AND LA CHOLLA BOULEVARD.
LAT...LON 3260 11080 3250 11080 3237 11093 3225 11098
3235 11131 3258 11133
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:55 PM MST, 6 hours 17 minutes earlier.
Area forecast discussion, Jul 25, 1:55 PM MST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
155 PM MST FRI JUL 25 2008
.SYNOPSIS...REMNANT MOISTURE FROM TROPICAL SYSTEM DOLLY IS EXPECTED
TO BRING SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THIS
WEEKEND. PERIODS OF HEAVY RAINFALL MAY OCCUR LATE TONIGHT INTO
SUNDAY. MORE NORMAL MONSOON THUNDERSTORM ACTIVITY IS EXPECTED BY THE
MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED 30-50 DBZ ECHOES
ACROSS GREENLEE/GRAHAM/COCHISE/SANTA CRUZ COUNTIES AT 2050Z. THE
REST OF SE AZ WAS VOID OF PRECIP ECHOES AT THIS TIME. SCATTERED
SHOWERS AND THUNDERSTORMS MOST SECTIONS THE REST OF THIS AFTERNOON
AND THIS EVENING. AS PER SWODY1 A FEW OF THE MORE INTENSE STORMS
WILL BE CAPABLE OF LOCALLY DAMAGING WIND GUSTS.
FOR LATE TONIGHT INTO SAT...MADE UPWARD ADJUSTMENTS TO THE GRIDDED
DATA POP FIELDS. WITHOUT RESTATING EACH MODEL SOLUTION...APPEARS
WIDESPREAD PRECIP EVENT SHOULD OCCUR FROM THE TUCSON METRO AREA EWD
AND SWD STARTING LATER TONIGHT AND CONTINUING INTO SUN. HAVE ISSUED
A FLASH FLOOD WATCH IN EFFECT FROM 11 PM MST THIS EVENING THRU SUN
AFTERNOON FOR ALL OF SE AZ EXCEPT FAR WRN PIMA COUNTY/PUBLIC ZONE
31. AT THIS TIME APPEARS MAJORITY OF SE AZ WILL RECEIVE SOMEWHERE
BETWEEN ONE HALF OF AN INCH TO 1.5 INCHES OF RAINFALL...WITH
LOCALIZED 2-4 INCH AMOUNTS ESPECIALLY ACROSS HIGHER TERRAIN.
DECREASED CONVECTIVE ACTIVITY STARTING MON...THOUGH THIS NOTION NOT
NECESSARILY SUPPORTED VIA 25/12Z GFS SOLUTION. HOWEVER BELIEVE
DOWNWARD TREND IN ACTIVITY SHOULD OCCUR AT LEAST BY TUE. AT ANY
RATE...STILL APPEARS 25/12Z GFSX MOS GUIDANCE POP VALUES ARE TOO LOW
FOR THE MIDDLE AND LATTER PART OF NEXT WEEK AS RESIDUAL MOISTURE
SHOULD BE SUFFICIENT FOR POPS CLOSER TO CLIMO VALUES. COOLER SAT DUE
TO INCREASED-MOISTURE SCENARIO...AND DAYTIME MAX TEMPS MON ABOUT 10
DEGS OR SO BELOW NORMAL TEMPS FOR THE LATE JULY. SOME WARMING DURING
THE MIDDLE AND LATTER PART OF NEXT WEEK.
&&
.AVIATION...EXPECT SCATTERED TSRA/SHRA THIS EVENING WITH 5-8K FT AGL
CEILINGS AND BRIEF VISIBILITY REDUCTIONS TO NEAR 1 MILE. BRIEF GUSTS
TO NEAR 50 KTS VICINITY STRONGEST STORMS. SCATTERED TO NUMEROUS
TSRA/SHRA AFTER 26/07Z AND CONTINUING INTO SUNDAY. HIGHER TERRAIN
LIKELY TO HAVE MVFR AND/OR IFR CONDITIONS THIS WEEKEND. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT
FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON FOR
AZZ019-029-030-032>035.
WEATHER.GOV/TUCSONHazardous weather outlook, Jul 25, 1:27 PM MST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 127 PM MST FRI JUL 25 2008 AZZ019-029-030-032>035-261400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 127 PM MST FRI JUL 25 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM MST THIS EVENING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A VERY MOIST AIRMASS WILL BE IN PLACE ACROSS SOUTHEAST ARIZONA THIS WEEKEND AS THE REMNANTS OF TROPICAL SYSTEM DOLLY APPROACH THE AREA FROM THE SOUTHEAST. ALTHOUGH THESE REMNANTS WILL NOT AFFECT SOUTHEAST ARIZONA UNTIL LATE TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING IN ADVANCE OF THESE REMNANTS WILL AID IN SATURATING THE GROUND. THIS WILL BE CONDUCIVE TO FLASH FLOOD DEVELOPMENT OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE REMNANTS OF TROPICAL SYSTEM DOLLY MOVE INTO SOUTHEAST ARIZONA...THE POTENTIAL FOR HEAVY DOWNPOURS WILL BE ABLE TO OCCUR DAY OR NIGHT...ALONG WITH RAINFALL RATES WELL OVER ONE INCH PER HOUR. MUCH OF SOUTHEAST ARIZONA IS EXPECTED TO RECEIVE AMOUNTS BETWEEN ONE HALF OF AN INCH TO 1.5 INCHES...WITH LOCALIZED AMOUNTS OF 2 TO 5 INCHES BY SUNDAY EVENING. THESE RAINFALL AMOUNTS COULD RESULT IN SOME FLASH FLOOD PROBLEMS. MORE CLIMATOLOGICAL CHANCES OF PRECIPITATION ARE EXPECTED FOR MONDAY THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 25, 2:49 PM MST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
249 PM MST FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL TOMBSTONE 31.72N 110.06W
07/25/2008 E0.75 INCH COCHISE AZ LAW ENFORCEMENT
TOMBSTONE POLICE DEPARTMENT ESTIMATED PENNY-SIZED HAIL AT
244 PM.
&&
BTURNERLocal storm report, Jul 25, 3:05 PM MST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
305 PM MST FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM FLASH FLOOD TOMBSTONE 31.72N 110.06W
07/25/2008 COCHISE AZ LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER FLOWING OVER CHARLESTON
ROAD.
&&
BTURNERLocal storm report, Jul 25, 8:04 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
804 PM MST FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM LIGHTNING TUCSON 32.24N 110.94W
07/25/2008 PIMA AZ NEWSPAPER
*** 1 INJ *** 8 YEAR OLD CHILD APPARENTLY STRUCK BY
LIGHTNING WHILE STANDING NEXT TO A LIGHT POLE AT REID
PARK. TIME APPROXIMATE.
&&
BTURNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 25, 5:38 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Jul 25, 6:15 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
| Jul 25, 6:40 PM MST | Areal Flood Advisory | TWC | Pima | 80 min |
| Jul 25, 7:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 27 min |
| Jul 25, 7:09 PM MST | Flash Flood Warning | TWC | Pima | 111 min |
| Jul 25, 7:30 PM MST | Flash Flood Warning | TWC | Pinal | 2 hr |
| Jul 25, 9:23 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 4 hr |
| Jul 26, 1:56 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 2 hr |
| Jul 26, 4:04 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 116 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.